Drought, Franklin
- When
- November 2, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across portions of East Texas throughout the month of November, particularly across Franklin, Titus, Camp, and Wood Counties. This was in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions developed across portions of East Texas throughout the month of November, particularly across Franklin, Titus, Camp, and Wood Counties. This was in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months. Total rainfall amounts generally between 8-9 inches fell across these areas from August through November, which was around 50% or less of normal. This dryness contributed to an increased number of wildfires especially during late October through November, with lower than normal streamflow observed across area creeks, streams, and rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 1, 11:32 PM CST, 28 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1232 AM CDT Tue Nov 2 2021 .AVIATION... For the 02/06z TAFs...Despite increasing mid to high level clouds today, VFR conditions are expected to prevail through this TAF period. The increase in cloud cover is from a stalled frontal boundary across the northern portion of the area. We could see a few showers for areas north of I-30, however, not thinking there will be any impact to any of our terminals, so will leave mention out at this time. Light and somewhat variable winds are expected to continue across the region with speeds around 5-10 kts. /33/ && .PREV DISCUSSION... /issued 913 PM CDT Mon Nov 1 2021/ UPDATE... A weak frontal boundary continues to be rather ill-defined near and along the middle Red River Valley of NE TX/SE OK/SW AR as it snakes southeastward into extreme North Louisiana. Isolated shwrs and tstms developed this evening invof the front and this activity continues to shift eastward into SW Arkansas. For this update, did have to increase PoPs across these areas through the evening hours and also added thunder given the isolated activity we've seen thus far. Otherwise, the remainder of the overnight forecast appears to be in good shape with no other changes planned at this time. /19/ PREV DISCUSSION... /issued 306 PM CDT Mon Nov 1 2021/ SHORT TERM.../Tonight through Tuesday Night/ The latest middle and upper level analysis indicates a deep layer of dry air in place locally. A weak ridge is upstream across the Intermountain West with a weak trough moving across the northern Plains into the Upper Midwest. At the surface, a weak, washing out cold front is located across central Louisiana. With the deep layer of dry air in place, skies are clear across most of the area. Tonight, some lower level moisture will begin to filter into the area from the northwest with some weak cold air advection. This will allow for some increasing cloud coverage north of the I-30 corridor in SW AR/SE OK with clear skies further south and east. Lows tonight side with the warmer GFS and NBM guidance, with lows ranging from the upper 40s in the ArkLaMiss to the lower 50s elsewhere. Cooler air and lower-level moisture will continue to filter in from the northwest Tuesday into Tuesday night. This will allow for increasing cloud coverage across the area on Tuesday. Some mid-level vort energy will push across the Southern Plains on Tuesday and into the ArkLaTex by Tuesday night. This weak lift along with deepening moisture will contribute to increasing chances of rain northwest of I-30 late on Tuesday with showers becoming more likely northwest of I-30 by Tuesday night. The NAM 3km depicts scattered to numerous showers across northeast Texas, southeastern Oklahoma, and southwestern Arkansas by the pre-dawn hours on Wednesday morning, so the chance of showers cannot be ruled out for the I-20 corridor in by dawn on Wednesday. Instability is very limited and lapse rates are marginal, so just went with a slight chance of thunderstorms Tuesday night for the I-30 corridor and northward. Increasing cloud coverage from the northwest will help limit high temperatures along and north of the I-30 corridor on Tuesday with highs ranging from the upper 50s to lower 60s there. Further south and east with more sunshine on Tuesday, highs will be similar to Monday, in the mid to upper 70s in Deep East Texas and central Louisiana. Another cool night is expected Tuesday night as cooler air in the lower levels filters into the I-30 corridor. Lows Tuesday night will range from the mid 40s in SE OK/SW AR to the lower 50s in Deep East Texas and central Louisiana. /04-Woodrum/ LONG TERM.../Wednesday through Monday Night/ Shortwave troughing entering the Red River Valley of NW TX/SW OK will begin to round the broad longwave trough extending from the Up per Midwest into the NE States Wednesday, with perturbations in the mainly zonal flow ahead of this trough expected to ride E along a stationary front extending from NCntrl TX into Cntrl LA. Increased convergence along the H850 trough over Cntrl/Ern OK into NCntrl AR along this increasing axis of PVA will result in convection developing through the day on the cooler (post-frontal) side of the sfc bndry, as it builds ESE into the region during the day. The Nrn half of the region will see little if any warmup from the morning lows as the rains move in, with any warmup minimal along the I-20 corridor of E TX/N LA before the convection results in falling temps during the day. Did maintain categorical pops for the Nrn half of the area Wednesday, but did taper back the warmer NBM temps a bit over this area as well, with quite a range expected from N to S across the CWA, perhaps as much as 20 degrees! Lapse rates will remain progged to be quite meager as the upper trough axis begins to pivot SE through the region late Wednesday night/Thursday morning, but can't rule out isolated thunder with the convection as it continues to build SE over the remainder of the region. Pressure rises N of the stalled front Wednesday night will then help reinforce this bndry back Swd into SE TX/S LA, with a deepening wedge of drier air in wake of the upper trough entraining E into the area Thursday, thus ending the rains quickly from NW to SE. Did maintain chance and slight chance pops over the SE half of the area Thursday morning, and slight chance pops across the SE sections of NCntrl LA during the afternoon until the H850 trough clears the area, with a gradual clearing of post-frontal cigs expected Thursday night/Friday morning. Storm total QPF will be quite beneficial over the area given the extent of the deteriorating drought conditions, with widespread 1-1.5 inch totals expected over the Wrn half of the region, and lighter amounts farther E, which should easily be absorbed into the dry soils. Temps will struggle to rise during the day Thursday, with readings remaining near 20 degree below climo over much of the region. The coldest temps of the Fall season will set in with the clearing sky Thursday night, with some areas across SE OK/SW AR possible seeing the first but brief freeze of the season, with any frost dependent on whether any post-frontal winds persist enough to stir up mixing. A slow moderating trend will commence Friday with increased insolation, but below normal temps will continue through at least the first half of the weekend as sfc ridging lingers over the area. A more pronounced warmup is expected Sunday into the first half of the new work week as Srly low level winds return on the backside of the retreating sfc ridge, and ridging aloft expands E from the Desert SW E into the Lower MS Valley. Did trend temps a bit above the NBM here, with near normal temps returning by Monday. Unfortunately, will have to wait for some time for more wetting rains, as dry conditions look to persist through mid and possibly late next week. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 73 52 56 45 / 10 40 90 80 MLU 68 50 58 44 / 0 20 60 80 DEQ 58 45 48 40 / 40 80 90 40 TXK 62 48 50 43 / 20 70 80 60 ELD 61 44 51 39 / 10 60 80 70 TYR 74 52 55 44 / 10 50 90 70 GGG 74 51 55 43 / 10 40 90 70 LFK 79 56 70 47 / 0 10 60 90 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 04/15/33
Hazardous Weather Outlook National Weather Service Shreveport LA 348 AM CDT Mon Nov 1 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 348 AM CDT Mon Nov 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Our next chance of showers and isolated thunderstorms will arrive by early Tuesday morning across southeast Oklahoma and gradually spread across the remainder of the region on Wednesday through Wednesday Night as another strong cold front advances south to the Gulf Coast. At this time, there does not appear to be a threat of severe weather associated with this next storm system. Behind the front, the coolest air of the Fall season will move into the region, with low temperatures expected to fall into the 30s on Friday and Saturday mornings. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 13
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990661, 990662, 990663, 990665.